MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR04
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A territory manager from another company sent an image of a destination sheath.They indicated that the case was a jet-stream case with boston scientific to our terumo field clinical specialist.The procedure was a peripheral angiogram and arthrectomy.The patient was stable and the estimated blood loss was less than 250cc.Additional information was received on 15may2025: the sheath broke on the shaft and the braiding was exposed while in the patient.The vascular surgeon was certain she removed all of the sheath.A second 7fr destination sheath was opened and used without any difficulty.
 
Additional Manufacturer Narrative
E3: occupation: vascular surgeon.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the additional information in section b5 and to provide the completed investigation results.One 7fr ds sheath was returned for assessment at terumo medical corporation.The sheath was subjected to visual analysis.It was separated from the hub, with the coil stretched out in the separated region until it connects with the other half of the sheath.The complaint can be confirmed for sheath separation based on the status of the returned device.The exact root cause could not be determined.The likely root cause of the sheath separation is that the sheath experienced high tensional forces during withdrawal from the patient's femoral artery, causing it to separate.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design, or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea)/hazard based risk table (hbrt).
 
Event or Problem Description
Additional information was received on 01jul2025: the vascular surgeon used her hands to remove the defective sheath out of the patient.The sheath was intact on the.035 wire already being used for the procedure.

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22160814
Report Number1118880-2025-00076
Device Sequence Number20688402
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public(01)00389701006192(17)270601(10)0000817188
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSR04
Device Catalogue NumberRSR04
Device Lot Number0000817188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown